Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 16, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 1, 2013, 10:33 AM PST for 9 counties in Washington. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2013, 10:33 AM PST (18:33 UTC)
- Expired
- Dec 2, 2013, 2:11 AM PST
- In force
- 16 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 011833 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1033 AM PST SUN DEC 1 2013 WAZ032-033-035-020300- /O.NEW.KOTX.WI.Y.0016.131201T1833Z-131202T1200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE 1033 AM PST SUN DEC 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE PALOUSE...UPPER COLUMBIA BASIN AND LOWER GARFIELD AND ASOTIN COUNTIES. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. LOCAL GUSTS UP TO 50 MPH POSSIBLE. * TIMING: WINDS HAVE PICKED UP ACROSS THE AREA AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS MAY SUBSIDE A BIT THIS EVENING BUT WILL INCREASE AGAIN OVERNIGHT AS A COLD FRONT APPROACHES. * LOCATIONS: RITZVILLE...LIND...PULLMAN...COLFAX...POMEROY...LA CROSSE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS76 KOTX 020101 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 501 PM PST SUN DEC 1 2013 WAZ032-033-035-021015- /O.CON.KOTX.WI.Y.0016.000000T0000Z-131202T1200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE 501 PM PST SUN DEC 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. LOCAL GUSTS UP TO 50 MPH POSSIBLE. * TIMING: WINDS HAVE SUBSIDED A BIT AS OF 5 PM THIS EVENING BUT THEY WILL INCREASE AGAIN OVERNIGHT AS A COLD FRONT APPROACHES. * LOCATIONS: RITZVILLE...LIND...PULLMAN...COLFAX...POMEROY...LA CROSSE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KOTX 021011 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 211 AM PST MON DEC 2 2013 ...WIND ADVISORY FOR THE COLUMBIA BASIN AND WASHINGTON PALOUSE HAS BEEN CANCELLED... .SOUTHWEST WIND IN THE REGION WILL GRADUALLY SUBSIDE AFTER SUNRISE ALTHOUGH IT WILL STILL BE QUITE BREEZY. WAZ032-033-035-021115- /O.CAN.KOTX.WI.Y.0016.000000T0000Z-131202T1200Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN... RITZVILLE 211 AM PST MON DEC 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS TO 25 MPH GUSTING TO 35 MPH WILL CONTINUE IN THE COLUMBIA BASIN AND PALOUSE AREAS BUT GRADUALLY DECREASE AFTER SUNRISE TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:45 AM PST, 48 minutes earlier.
Area forecast discussion, Dec 1, 9:45 AM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST Sun Dec 1 2013
.SYNOPSIS...
Big changes coming to the Inland Northwest this week as a strong
low pressure system pushes into the region. Initially this system
will deliver warm conditions and widespread precipitation through
this afternoon. Snow will be possible over the valleys of
northern Washington and north Idaho early today...but snow levels
will rise above the valley floors during the day. Heavy snow will
likely continue over the mountains. The widespread precipitation
will gradually come to an end Monday night...as a cold arctic air
mass pushes into the region. Temperatures will plunge to some of
the coldest the region has experienced over the past couple years.
The cold will likely persist through the week.
&&
.DISCUSSION...
Quick update this morning to allow the freezing rain advisory to
expire for the Basin and Wenatchee/Waterville Plateau areas.
Precipitation has ended across the central part of the state.
Temperatures still remain below freezing so surfaces are still
covered in ice. Temperatures are expected to rise above freezing
later this morning. Rain/snow continues for extreme eastern WA and
north ID this morning. There is a definite back edge to the precip
and further updates are likely. /Nisbet
&&
.AVIATION...
18Z TAFS...IFR/LIFR cigs and vis to prevail at most TAF sites
through 20Z. VLIFR cigs and vis around KMWH and KEPH until the winds
start to pick up around 21Z. Increasing surface and winds can
be expected at most TAF sites and continuing through the night as a
strong cold front makes its way in from Canada.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 37 37 21 23 11 / 90 90 40 30 10 0
Coeur d'Alene 42 37 37 19 21 10 / 100 100 70 30 20 10
Pullman 47 39 39 23 24 10 / 100 90 80 40 30 10
Lewiston 51 42 44 26 28 14 / 100 90 80 50 30 10
Colville 40 34 36 17 20 8 / 100 80 30 30 10 0
Sandpoint 38 36 36 16 18 8 / 100 100 80 30 10 10
Kellogg 40 37 37 15 16 5 / 100 100 90 60 30 10
Moses Lake 50 38 41 24 27 16 / 30 20 10 20 10 0
Wenatchee 46 33 40 23 26 14 / 70 30 10 20 10 0
Omak 40 31 36 16 20 8 / 30 20 10 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 4 PM PST Monday for Central Panhandle
Mountains.
Winter Storm Warning until 4 PM PST Monday for Northern
Panhandle.
WA...Winter Storm Warning until 4 PM PST Monday for Northeast
Mountains.
Winter Weather Advisory until 10 AM PST Monday for Okanogan
Highlands.
&&Hazardous weather outlook, Dec 1, 8:11 AM PST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 811 AM PST SUN DEC 1 2013 IDZ001-004-WAZ037-038-042-043-021500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 811 AM PST SUN DEC 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE...MAINLY IN THE HIGHER ELEVATIONS. SNOW LEVELS WILL RISE THROUGH THE DAY IN THE VALLEYS BUT THE MOUNTAINS WILL CONTINUE TO RECEIVE SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY MONDAY EXPECT GUSTY NORTHEAST WINDS AND BLUSTERY WIND CHILLS WHICH WILL CONTINUE INTO THE WEEK. HIGH TEMPERATURES DURING THE WEEK WILL WELL BELOW NORMAL WITH READINGS IN 20S. MEANWHILE OVERNIGHT LOWS WILL DROP INTO THE SINGLE DIGITS AND TEENS. THIS WILL LIKELY BE THE COLDEST AIR MASS THE INLAND NORTHWEST HAS EXPERIENCED IN SOME TIME DURING THE WINTER. IDZ002-003-026-027-WAZ031>036-041-044-021500- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 811 AM PST SUN DEC 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. MUCH COLDER AIR WILL THEN PUSH INTO THE AREA BY LATE MONDAY AS AN ARCTIC COLD FRONT MOVES IN FROM THE NORTH. THIS TRANSITION WILL BE INITIALLY ACCOMPANIED BY GUSTY NORTHEAST WINDS AND LOW WIND CHILLS. HIGH TEMPERATURES DURING THE WEEK WILL BE WELL BELOW NORMAL WITH HIGH TEMPERATURE READINGS IN THE TEENS TO LOWER 20S. OVERNIGHT LOWS WILL DROP INTO THE SINGLE DIGITS. THIS WILL LIKELY BE THE COLDEST AIR MASS THE INLAND NORTHWEST HAS EXPERIENCED IN SOME TIME DURING THE WINTER.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:34 AM PST | Freezing Rain Advisory | OTX | Adams, Chelan, Douglas, Grant, Lincoln, Okanogan | 7 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.